Tag Archives: anti-depressants

First Week On A Lower Effexor Dose

I just finished my first week on 150 grams of Effexor instead of 225 grams. How did it go? It was a mixed bag.

Day 1

To ease myself in, I took half a pill in the afternoon and the other half at night. Withdrawal symptoms included lightheadedness and irritability. I couldn’t sleep that night and experienced surges of anxiety about nothing. I felt really twitchy and when I did get to sleep, I kept walking up.

Day 2

Despite a rough night, I woke up feeling pretty good. Ate leftover pasta for breakfast, took my pill, and wrote. I started to feel more tired than usual, so I took a nap. I usually try to nap about two hours after waking up. If I can’t fall asleep, I just don’t take a nap that day. Today, I fell asleep pretty much right away. Had some fatigue the rest of the day and found it difficult to focus on anything.

Day 3

SO MUCH FATIGUE. Felt like a zombie all day, took forever to write just a few hundred words. I’m supposed to exercise to combat the withdrawal, so I managed to clomp about a mile with the dog. That night I had a lot of muscle and joint pain, especially in my head and neck.

Day 4

Nausea strikes! I threw up in the morning and lay on the couch. I drank a lot of water. Couldn’t figure out what to eat. Didn’t feel like eating at all the rest of the day, but I made myself.

Day 5

Saturday! Beach day! Yoshi was super obnoxious on the drive and I felt my patience wearing thinner than usual. Started getting headache and experiencing nausea. Couldn’t really focus, so I just sat on the beach and didn’t think about anything. Took a short nap and walked with Yoshi for a little bit.

Day 6

That’s today. I threw up again and I can feel a headache coming on just above my right eye, like a spreading sunspot. Thinking about going back to bed after I finish this blog. I wrote two work things already, so it wasn’t an unproductive morning. Going to see a movie this afternoon.

OVERALL THOUGHTS: Withdrawal wasn’t too bad this week. I don’t like the fatigue part, because that makes working out SO DIFFICULT. Even just walking feels like my limbs are full of sandbags. Nausea is my least favorite symptom. I haven’t had any weird emotional symptoms yet besides some anxiety, racing thoughts, etc, at night. No weeping spells, which is good. This next week I’m sticking to my current 150g; I don’t want to taper down more until the withdrawal symptoms are completely gone.

What I’ll do differently: I’ve noticed that I’m really sensitive to sugar right now. As in, I’ll have one sugary thing and immediately start getting a headache. Will be avoiding sugar this week. Also making it a goal to get more exercise.┬áLuckily it looks like it will be a cooler week.

Advertisement